Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 10, 2013, 1:11 PM EDT for Ashland County, Richland County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 1:11 PM EDT (17:11 UTC)
- Expired
- Apr 10, 2013, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS51 KCLE 101711
SVRCLE
OHC005-139-101800-
/O.NEW.KCLE.SV.W.0007.130410T1711Z-130410T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
111 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
SOUTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELLVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUDONVILLE...
HAYESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4073 8262 4080 8213 4067 8212 4067 8222
4057 8222 4055 8237 4055 8260
TIME...MOT...LOC 1712Z 258DEG 41KT 4060 8247
$$
LAPLANTE2 follow-up statements
724
WWUS51 KCLE 101729
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
129 PM EDT WED APR 10 2013
OHC139-101738-
/O.CAN.KCLE.SV.W.0007.000000T0000Z-130410T1800Z/
RICHLAND OH-
129 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
IS CANCELLED...
LAT...LON 4073 8234 4077 8234 4080 8213 4067 8212
4067 8222 4057 8222 4056 8234
TIME...MOT...LOC 1728Z 258DEG 41KT 4051 8220
$$
OHC005-101800-
/O.CON.KCLE.SV.W.0007.000000T0000Z-130410T1800Z/
ASHLAND OH-
129 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN ASHLAND COUNTY...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
9 MILES SOUTH OF LOUDONVILLE...OR 15 MILES NORTHEAST OF MOUNT
VERNON...MOVING EAST AT 45 MPH. THE STORM WILL CONTINUE TO WEAKEN AS
IT MOVES EAST OUT OF THE WARNING AREA.
LAT...LON 4073 8234 4077 8234 4080 8213 4067 8212
4067 8222 4057 8222 4056 8234
TIME...MOT...LOC 1728Z 258DEG 41KT 4051 8220
$$
LAPLANTE245
WWUS51 KCLE 101740
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
140 PM EDT WED APR 10 2013
OHC005-101750-
/O.CAN.KCLE.SV.W.0007.000000T0000Z-130410T1800Z/
ASHLAND OH-
140 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4073 8234 4077 8234 4080 8213 4067 8212
4067 8222 4057 8222 4056 8234
TIME...MOT...LOC 1740Z 258DEG 41KT 4026 8196
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:09 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 10, 1:09 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
109 PM EDT WED APR 10 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL OSCILLATE ACROSS THE AREA TODAY AND
TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA
LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT IS THAT TIME OF YEAR WHEN LAKE ERIE CAN REALLY CAUSE HAVOC WITH
THE TEMPERATURES ACROSS THE FORECAST AREA. A STATIONARY FRONT
CONTINUES TO WAFFLE BACK AND FORTH OVER THE FORECAST AREA AND I
ANTICIPATE THAT IT WILL SLIP NORTH TO THE LAKE SHORE THIS MORNING.
THIS SHOULD ALLOW THE WARMER TEMPERATURES SOUTH OF THE BOUNDARY TO
MAKE IT AS FAR NORTH AS CLEVELAND BUT STRUGGLE TO HELP WARM
THINGS UP IN THE NORTHEAST AND WESTERN LAKE SHORE AREAS. LOW
PRESSURE WILL HELP TO PUSH THE FRONT SLIGHTLY NORTH AS THE LOW
MOVES INTO THE REGION. TEMPERATURES WILL STRUGGLE TO GET OUT OF
THE 40S AT ERIE BUT PEAK OUT IN THE UPPER 70S ACROSS THE SOUTHERN
HALF OF THE AREA.
A LINE OF THUNDERSTORMS CONTINUES TO DEVELOP OVER WESTERN OHIO AT
THIS TIME AND SHOULD GRADUALLY FILL IN OVER TIME. THIS ACTIVITY
APPEARS TO BE DEVELOPING ON THE NOSE OF THE 850 MB JET STREAM AND
IS BEING ENHANCED BY A LOBE OF VORTICITY MAXIMUM MOVING EAST
THROUGH THAT REGION TOWARD MICHIGAN. EVEN STRONGER ACTIVITY THAT
HAS SOME BOWING CHARACTERISTICS CONTINUES TO DEVELOP OVER EASTERN
INDIANA AT THIS TIME. WE WILL BE WATCHING ALL OF THIS ACTIVITY
THROUGH THE DAY FOR SEVERE POTENTIAL AS THE FORECAST AREA REMAINS
IN A SLIGHT RISK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS WILL MOVE ALONG THE
BOUNDARY OVERNIGHT...BUT MODELS NOT IN GOOD AGREEMENT EXACTLY WHERE
THE BOUNDARY WILL SET UP OVERNIGHT. MODELS ARE IN REASONABLE
AGREEMENT MOVING STRONG LOW PRESSURE CURRENTLY MID MISSISSIPPI
VALLEY ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT. EXPECT
WIDESPREAD THUNDERSTORM ACTIVITY AS THE LOW MOVES ACROSS THE AREA.
SEE THE HYDRO DISCUSSION FOR DETAILS ABOUT THE FLOODING THREAT.
MUCH COLDER AIR RETURNS TO THE AREA FOR THE WEEKEND. THE 850MB
TEMPS DIP TO MINUS 8C BY SATURDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE SURFACE HIGH SHOULD BUILD IN BY SATURDAY NIGHT WITH RIDGING ON
SUNDAY. TEMPS SHOULD RECOVER TO NEAR NORMAL ON SUNDAY.
THE PATTERN FOR EARLY NEXT WEEK HINTS AT SOMETHING SIMILAR TO THIS
WEEK...WITH LOW PRESSURE EVENTUALLY COMING OUT OF THE PLAINS STATES
AND A BOUNDARY DEVELOPING ACROSS THE LOWER GREAT LAKES. IT LOOKS
LIKE WE SHOULD GET INTO THE WARM SECTOR MONDAY INTO TUESDAY WITH
TEMPERATURES WARMING INTO THE 60S. THE GFS BRINGS A WAVE FROM THE
WEST QUICKLY ON MONDAY WHILE THE ECMWF IS SLOWER. WILL COMPROMISE
WITH THE TIMING AND STAY NEAR CONTINUITY WITH A SLOWLY INCREASING
CHANCE OF SHOWERS AND EVENTUALLY SOME THUNDERSTORMS MONDAY INTO
TUESDAY.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FRONT WILL REMAIN NEARLY STATIONARY WITHIN A COUNTY OR TWO OF
THE SOUTH SHORE OF LAKE ERIE WITH MVFR AND IFR CEILINGS NORTH OF
THE FRONT. LOOK FOR MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING.
RAIN SHOWERS WILL LIKELY PERSIST TONIGHT ACROSS EXTREME NORTHERN
OHIO...LAKE ERIE AND NORTHWEST PENNSYLVANIA. THUNDER COULD OCCUR
AT JUST ABOUT ANYTIME THIS AFTERNOON AND TONIGHT. WINDS NORTHEAST
10 TO 15 KNOTS NORTH OF THE FRONT AND SOUTHERLY 10 TO 20 KNOTS SOUTH
OF THE FRONT.
THE FRONTAL SYSTEM WITH A LOW PRESSURE CENTER WILL EXIT THE
FORECAST ROUTES LATE THURSDAY AND USHER IN A COOL AIR MASS.
.OUTLOOK...NON-VFR CONTINUING INTO SATURDAY.
&&
.MARINE...
THE NORTHEAST WIND IS ALREADY ESTABLISHED ON THE LAKE. THE GRADIENT
WILL COME AND GO TODAY AS EACH BATCH OF SHOWERS AND THUNDERSTORMS
PASSES BY WHICH COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. THE
MAIN CONCERN IS MORE FOR LATE AFTERNOON AND EVENING AS THE NORTHEAST
GRADIENT TIGHTENS AS LOW PRESSURE FROM THE MISSISSIPPI VALLEY TRACKS
EAST. WILL POST THE SMALL CRAFT ADVISORY STARTING AT 4 PM TO GIVE
SOME CUSHION SINCE THERE WILL MORE SHOWERS AND STORMS MOVING
ACROSS THE LAKE BY LATE AFTERNOON. NOT SURE WHEN WE WILL BE ABLE TO
TAKE THE SMALL CRAFT ADVISORY DOWN. THE SURFACE LOW WILL PASS NEAR
THE LAKE THURSDAY NIGHT. THE WEST FLOW BEHIND THE LAKE MAY REQUIRE A
SMALL CRAFT ADVISORY ON FRIDAY BUT WILL LET IT END THURSDAY NIGHT
FOR THE TIME BEING. THE WEST FLOW WILL BECOME NORTHWEST THIS
WEEKEND. HIGH PRESSURE SHOULD BUILD IN ON SATURDAY AND THE WINDS
SHOULD BEGIN TO CALM DOWN...ESPECIALLY BY SATURDAY EVENING.
&&
.HYDROLOGY...
CONCERNS FOR FLOODING FROM LATE TONIGHT THRU FRIDAY. OVERNIGHT THE
FRONTAL BOUNDARY TO OUR NORTH IS PROJECTED TO SINK BACK INTO
NORTHERN OHIO. MEANWHILE THE STRONG STORM SYSTEM OVER THE ROCKIES
WILL BEGIN TRACKING TOWARDS THE PLAINS OVERNIGHT...AND A BROAD AREA
OF 40-50KT 850MB WINDS WILL MOVE INTO THE OHIO VALLEY. THIS JET WILL
INTERSECT WITH THE FRONT AND ADVECT WARM/MOIST AIR FROM THE GULF.
PRECIPITABLE WATER VALUES WILL JUMP TO AROUND 1.35" WHICH IS IN THE
99TH PERCENTILE FOR THIS TIME OF YEAR. THIS UNUSUALLY MOIST AIRMASS
COULD PRODUCE HEAVY RAIN IN ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT
THE GFS AND NAM SUGGEST A WEAK WAVE ALONG THE FRONTAL BOUNDARY OVER
N OH/ NW PA WHICH COULD BE SUCH A CATALYST. THE FRONTAL BOUNDARY
WILL BE MEANDERING IN/NEAR THE REGION UNTIL THE UPPER TROF SWINGS
THROUGH FRI. WILL FOCUS ATTENTION ON THE QUASI-STATIONARY FRONT AS
IT CAN SUPPORT CONVECTION OVER THE SAME AREA FOR A LONG DURATION.
RAINFALL RATES COULD BE UPWARDS OF 1.5" IN 3 HRS WHICH IS ENOUGH TO
PRODUCE FLOODING THIS TIME OF YEAR. SOME FACTORS THAT COULD HELP
SLOW/REDUCE THE FLOODING IS THE DRY WINTER AND THE ONSET OF GROWING
SEASON. HOWEVER THESE FACTORS COULD BE QUICKLY OVERWHELMED IF
RAINFALL RATES ARE HIGH ENOUGH. AT THE TIME OF THIS ISSUANCE THE
HIGHEST RAINFALL AMOUNTS ARE EXPECTED TO OCCUR OVER NORTHERN OHIO
NOTABLY IN THE MAUMEE RIVER BASIN. CANNOT RULE OUT ISOLATED AREAS OF
2 TO 3 INCHES OF RAIN BEFORE THE WORK WEEK IS OUT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EDT
FRIDAY FOR LEZ142>149.
&&
SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...BC
MARINE...KOSARIK
HYDROLOGY...Hazardous weather outlook, Apr 10, 9:33 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 933 AM EDT WED APR 10 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 933 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THE REST OF TODAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM JUST SOUTH OF TOLEDO THROUGH CLEVELAND TO SOUTHERN CRAWFORD COUNTY IN PENNSYLVANIA. THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THURSDAY. SOME THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THERE COULD BE PROLONGED PERIODS OF RAIN THROUGH FRIDAY WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-111345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 933 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:07 AM EDT | Small Craft Advisory | CLE | 4 days | |
| Apr 10, 10:48 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 42 min |
| Apr 10, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 42 min |
| Apr 10, 12:39 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 51 min |
| Apr 10, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 42 min |
| Apr 10, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 42 min |
| Apr 10, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Apr 10, 3:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 10, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 52 min |
| Apr 10, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 42 min |
| Apr 10, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Wayne | 66 min |
| Apr 10, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Stark, Summit, Wayne | 56 min |
| Apr 10, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 57 min |
| Apr 10, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 54 min |
| Apr 10, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 57 min |
| Apr 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 40 min |
| Apr 10, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 52 min |
| Apr 10, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 45 min |
| Apr 10, 6:55 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 35 min |
| Apr 10, 6:56 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 6 more | 12 hr |
| Apr 10, 7:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.